# SDR CGFR2015FA0000140

- Difficulty date: March 19, 2015
- Submitted: April 10, 2015
- Operation: General aviation
- Aircraft: N977LA
- Make and model: Cessna R182
- Aircraft serial: R18200413
- System (JASC): 3233 · Landing Gear Actuator
- Part: Piston
- Part number: 98820012
- Condition: Broken
- Location: Actuator
- Part time: 1,216 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON 02/03/2015 ACFT WAS CONDUCTING A TRAINING FLIGHT AND ON THE FINAL LANDING GEAR CYCLE, THE GEAR FAILED TO GIVE A POSITIVE DOWN AND LOCKED INDICATION.  THE GEAR WAS TRANSITIONING FROM UP TO DOWN AND BEFORE IT REACHED THE DOWN POSITION, THE CREW HEARD A "POP" AND THEN NOTICE THAT THE LMLG WAS TRAILING.  THEY WERE ABLE TO SECURE THE LMLG IN THE DOWN AND LOCKED POSITION BY USE OF A TOWBAR AND LANDED WITHOUT INCIDENT.  UPON DISASSEMBLY OF THE ACTUATOR, WE FOUND THE POSTON HAS BROKEN BETWEEN THE 2ND AND 3RD TO LAST TEETH, APPROXIMATELY 1" FROM THE END OF THE PISTON.  THIS RESULTED IN THE PISTON GEAR LOOSING CONTACT WITH THE SECTOR GEAR AND NOT BEING ABLE TO FULLY EXTEND THE GEAR.
